Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

IceLizard

Members
  • Content Count

    196
  • Joined

  • Last visited

Community Reputation

0 Neutral

About IceLizard

  • Rank
    Advanced Member
  • Birthday 11/01/1985

Profile Information

  • Gender
    Female
  • Location
    Monroe, Louisiana
  • Interests
    I am a graduate student in applied mathematics and statistics. I am married and I have a wonderful little 18 month old boy.

    Update: I had to leave graduate school due to worsening of my dysautonomia. I now work as a part-time tutor. My little boy is still wonderful, and will turn 2 in July.

Recent Profile Visitors

822 profile views
  1. Sorry, that does make sense. The article I posted goes deep into the different treatments and preventatives. It even recommends herbal supplements. Maybe you can find something useful there?
  2. Sorry you are suffering . Have you tried beta blockers for migraine prevention? Found a good article here: http://umm.edu/health/medical/reports/articles/migraine-headaches
  3. Hi, I just had one like this yesterday. I had the visual aura, then the confusion and inability to speak, dizziness, then the headache. Not fun. I tried Excedrin, but it did not work this time. I called my doctor because I was out of my migraine medicine, but since he did not prescribe it, they asked that I come in. But by the time I made it to the doctor's office I couldn't talk and my pupils were unequal. That scared him, so he sent me to the ER. Sigh. In the ER they gave me a drug which works really well, but I have horrible mood side effects- It's called Reglan. In 15 minutes after IV administration I could speak again, but I had to endure extreme agitation and restlessness and panic. This fades quickly but while it is happening it is really scary. Apparently Reglan does this to many people. After I had recovered somewhat I asked for a prescription for Axert, and they gave it to me. I take it when I begin to have the auras and it seems to prevent it from progressing. That's all I really wanted in the first place. I know now to always keep some on hand, even though the complex migraines only happen maybe a few times a year. BTW, the name for migraines such as these is complex or hemiplegic. I have been sleeping a lot after this one, just slept about 12 hours straight. Hope you can get some rest and recover, too.
  4. Condolences on the loss of your mother. I lost mine last year after a long illness with EDS. My sister was her caretaker. Symptoms become worse after events like these. It takes a while to grieve and recover, but I have faith that you can recover. I also know some of what it is like to be bed-bound and be unable to even sit up for very long. Not fun. I know your situation is a little different from mine, but if you want to know how I was able to recover from such a state, just message me and I would be happy to give any advice that might help you. Best wishes
  5. Please tell her to stay away from alcohol. It is especially bad for POTS patients because it lowers blood pressure and causes dehydration. Sometimes I get confused and slurry even without alcohol (not enough blood getting to my head). I am very sensitive to it and do not tolerate more than 1/2 a bottle of beer. It is dangerous for her to go out and drink. It will make her POTS worse and she will be out of it. She runs the risk of sexual assault if no one is there to prevent it. Please let her know the dangers.
  6. Hi Boomerang. I am glad you are finding the cause of your pain. The website www.ednf.org has a lot of resources for people with EDS including a a very active forum (http://www.ednf.org/message-boards). They just had a conference in Houston with some useful and interesting lectures on a variety of topics related to EDS, including pain management. http://www.ednf.org/conference If you go over to the right and click on the conference years you will see a list of topics. I know 2012 has some pain management resources. I hope you can work with your doctors to find ways to manage your pain. Best wishes to you!
  7. Hi Boomerang, Sorry your doctors just told you to ignore the pain. If you could do that, you would not be seeing them, right? Pain in EDS can be widespread and extensive. It can cause joint pain, muscle pain, and nerve pain and secondary arthritis. It can cause problems with walking and getting around. Many people who were diagnosed with Fibromyalagia were later found to have EDS, myself and my mother included. You do not have to be extremely flexible to be diagnosed, the flexibility varies between patients and between types of EDS. More about pain in EDS: http://www.inthefaceofpain.com/content/uploads/2011/12/factsheet_EDS.pdf You said that Fibromyalgia is a diagnosis of exclusion. Has your doctor ruled out other causes of your pain?
  8. Congratulations! I bet your little one was so happy.
  9. Hi Misstraci. I just had the test done for Gastroparesis and the results aren't back yet. They had me drink radioactive orange juice. I am not sure why they would insist on beef or eggs. I take Zantac daily, avoid trigger foods, eat small, frequent meals, and supplement with protein shakes (Spirutein). If you get diagnosed, there are medicines available that help speed motility. I don't have any experience with them, though.
  10. I am 28 and on Mircette oral. It has really helped me with dysmenorrhea and menorrhagia. I went through several brands of pills before I found I tolerated this one well.
  11. Hi srb, I have been on .1 mg once a day for years. If I try to lower the dose I feel dehydrated and my sodium levels become low, but if I increase the dose I have side effects like insomnia and headaches. Your doctor is smart to start you on a low dose and work up.I hope you find a dose that works for you. Florinef works best if you drink more water and consume more salt. It will help you retain the salt and water you consume. You also need to consume more Potassium and have it checked every now and then because Florinef can lower your Potassium levels.
  12. Hi sleepy_lady and welcome, Sorry you are bedbound right now. I was mostly bedbound for over 6 months at age 19. I was able to (slowly) work myself out of that state with exercises, diet, and medication. It is important that you consume enough protein so you can build your muscles back up. Below is a link to one of my favorite resources for exercising while having POTS. It starts with exercises you can do in bed while bed bound with POTS and works its way up. I hope you feel better! Slow and steady works best for progress with POTS. http://potsgrrl.blogspot.com/2012/01/exercise-for-potsies.html I would also talk with the hospital billing people about your situation. They have staff that can help you figure out what to do about being denied Medicaid. When you call just tell them you are looking to talk to someone about Medicaid. They may also have forgiveness programs for the bills you incurred while you were in the ER.
  13. Hi, I just want to add that hypermobility of the joints decreases as you age and is affected by degenerative diseases like arthritis. My mother was hypermoblie when she was young, but as she aged she developed arthritis that made her joints stiff. Doctors should take this into account and recognize that there are signs other than hypermobility to look for, especially in someone over 50. If you look at the Brighton Criteria for Joint Hypermobility Syndrome you can see this how this is the case. http://hypermobility.org/help-advice/hypermobility-syndromes/the-brighton-score/ This webpage also talks about the difference, or lack thereof, between Joint Hypermobility Syndrome and EDS Hypermobile type (if you are interested).
  14. Of you don't mind traveling you might also see if Dr. Amer Suleman would take your insurance. You can get into see him much more quickly than Dr. Grubb (I got in within a month). He specializes in treating dysautonomia, will run all of the necessary tests, and is extremely thorough. I am so glad that I have found him. I just wish I had gone to see him earlier. In the meantime you could try taking only 1/4 of the 10 mg pill. That may help your heart rate come down without causing side effects. His website: https://www.theheartbeatclinic.com/ Sorry you feel so poorly!
  15. Hi Becia, I am also very sensitive to medications and my doctor knows this so he gives me tiny doses to avoid side effects. He started me on 1/2 a 2.5 mg tablet of Zebeta at night. It is working very well for me and I am able to sleep better. I feel asleep last night without taking it and I woke up at 3:00 am with a racing heart. I am back to feeling better now that I am back on it. Sometimes I go on and off medications several times (if possible) just to be sure what they are doing to me. It is clear to me that the Zebeta is a net positive for me. Other beta blockers I have not tolerated as well. What dose of the Zebeta are you taking? You might try lowering it and seeing if the side effects go away. I hope you feel better soon!
×
×
  • Create New...